Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 18, 2014, 12:15:49 AM

Login with username, password and session length


Members
  • Total Members: 23494
  • Latest: kylebam
Stats
  • Total Posts: 639185
  • Total Topics: 48519
  • Online Today: 164
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Giving up Combivir  (Read 1781 times)

0 Members and 1 Guest are viewing this topic.

Offline Gary

  • Member
  • Posts: 37
Giving up Combivir
« on: November 02, 2006, 08:09:00 PM »
Hi everyone,
This is my first topic, although I have added my two pence occasionally before.
I hope some of you can advise me on altering my current combination. 

I am on a year long drug trial which will end in December.  I am on Combivir & Sustiva and have been for 3 years now,  I want to give up Combivir.  I am happy to stay on Sustiva.

I feel I have lost a significant amount of facial and limb fat and at a slim (too slim for my liking) 62kg I have gained waist and breast fat, I also have fatigue which can be severe at times.  A year into this combination I was very ill with acute pancreatitis, which is now chronic.

The other arm of my drug trial are taking Truvada which I have been reading up on.
To be honest, I'm frightened about changing as I have been undetectable from 4 months into this combination and my cd4 count is now up to about 440 from 60.  I am concerned how changing may affect my future options and maybe some of the things I'm blaming on combivir are a price I'll just have to pay or maybe they'll continue after I've stopped.

Anyway, any advise on altering my combination would be appreciated
Thanks  ;)

Gary X

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Giving up Combivir
« Reply #1 on: November 03, 2006, 03:43:42 AM »
Hello, welcome Gary

Unless you have a particularly terrible nuke resistance, there's no reason to think a switch from Combivir to Truvada (or Epzicom) will affect the effectiveness of your treatment now or in the future.

Several studies have shown that switching off AZT-containing nukes like Combivir sees fat restored to face and limbs for most people, but kinda slow like, say over many months. Plus, with the increasing amount of data on AZT's not so good effect on heart function, perhaps another reason to get off this drug if you can.

- matt

Now playing: the winter morning sun through my window
"The object is to be a well patient, not a good patient"

Offline libvet

  • Member
  • Posts: 327
Re: Giving up Combivir
« Reply #2 on: November 03, 2006, 09:16:11 AM »
I was on combivir for about 4 years and gave it up in favor of truvada.  There was absolutely no problem in switching and I am still undetectable.

Offline bubble

  • Member
  • Posts: 70
  • hanging in there.
Re: Giving up Combivir
« Reply #3 on: November 03, 2006, 10:32:03 PM »
Hey Gary -
I am on Truvada/Kaletra. I've been on it for about 6 weeks now and so far I'm doing great. My doc first suggested Combivir but i was afraid of the AZT. When I started my VL was 76,000. It's now down to 360. Hoping my next test will be undetectable. My doc expects it will be. Also so far my liver and kidneys are fine. I'm definitely a fan of this combo.
Spence
diagnosed 03/08/05
reluctantly started my first combo (Kaletra/Truvada) on 09/28/06 cause my tcells were dropping and vl increasing.
01/26/07 - undetectable!
12/01/08 - started new combo because of problems with Kaletra. Now on Truvada/Isentress.
Still undetectable. :)

Offline Gary

  • Member
  • Posts: 37
Re: Giving up Combivir
« Reply #4 on: November 05, 2006, 09:20:05 AM »
Thank you all for your comments,  I feel reassured now.  Truvada it is then, I've read up on it and it seems less toxic as you say  Matt.  I'll keep the forum posted on how it goes, hopefully I'll get my fat face back (never thought I'd be saying that) and hopefully it'll be a bit kinder on my pancreas too.

Thanks,
Gary  ;D

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.